MAUDE Adverse Event Report: ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G08801
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lead tech.Pma/510k #: k171948.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an upper extremity angio of the left arm and using a roadrunner extra-support bare mandril wire guide, the tip of the wire unraveled.Access was gained through the right femoral artery.The patient's anatomy was noted to be very calcified and could be seen under fluoro.No kinking of the wire was noted.The distal end of the tip of the wire unraveled when they were attempting to reintroduce the device into the patient.The wire unraveled outside of the patient.It was noted that it had not been removed through a needle or another wire, but only through catheters that were used to exchange other wires.They decided not to re-use the wire and successfully completed the procedure using another device of the same type but a different lot.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during an upper extremity angiography of the left arm and using a roadrunner extra-support bare mandril wire guide, the tip of the wire unraveled.Access was gained through the right femoral artery.The patient's anatomy was noted to be very calcified and could be seen under fluoroscopy.No kinking of the wire was noted.The distal end of the tip of the wire unraveled when they were attempting to reintroduce the device into the patient.The wire unraveled outside of the patient.It was noted that it had not been removed through a needle or another wire, but only through catheters that were used to exchange other wires.They decided not to re-use the wire and successfully completed the procedure using another device of the same type but a different lot.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Investigation - evaluation: reviews of complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One used and damaged roadrunner extra-support bare mandril wire guide (rstf-14-300) was returned to cook for investigation.Visual examination confirmed the solder connection was broken away from inner mandril wire (distal tip) resulting in coil elongation.The solder connection at distal tip was intact.A document-based investigation evaluation was also performed.One relevant nonconformance was recorded; all affected devices were scrapped.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control, and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state the following: ¿ withdraw wire guide under fluoroscopy slowly and gently to prevent trauma.Note: after removing wire guide from catheter, wipe with sterile gauze pad moistened with heparinized saline solution or sterile water and place back into holder.Close hemostatic valve, flush line, and prepare a new wire guide.Warning: prior to re-inserting exchanged wire guide, verify that distal tip of cardiovascular device is free within vessel.¿ based on the available information, cook has concluded that the patient¿s severely calcified anatomy contributed to the device failure.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER EXTRA-SUPPORT BARE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
MDR Report Key12232826
Report Number1820334-2021-01868
Device Sequence Number3963042
Product Code DQX
UDI-Device Identifier00827002088016
UDI-Public(01)00827002088016(17)260430(10)13888766
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberG08801
Device Catalogue NumberRSTF-14-300
Device Lot Number13888766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date11/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
G48188, G57896, G57980; PHILLIPS .014 IVUS CATHETER; SPECTRANETICS .9 LASE